Sarting Remicade on Thursday...What can I expect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tall girl
Regular Member


Date Joined Apr 2009
Total Posts : 68
   Posted 7/12/2010 4:26 PM (GMT -7)   
Will I feel "crummy" after my infusion? Does it hurt? Can I go to class after? Can I bring my laptop and work while I am getting the infusion? Anything I should do before to make it a smooth day? Any suggestions would be appreciated!
26/year old Female- Crohns active since June of 08- DXed (finally!) March 09- Resection June 09- remmission for 1 year- flaring now - Starting Remicade on 7/15/10- Scared again after a year of denying I was sick.......... Thankful I have a good support system behind me.


mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 7/12/2010 8:38 PM (GMT -7)   
hi there! i just had my 4th infusion today...very easy...i take a benadryl and tylenol about 1/2 an hour prior...then go to the hospital- they insert the iv and start the infusion slowly...every 15 minutes they increase the drip and check vitals...i have never felt anything other than very tired from the benadryl...the rest of the day and the next i am VERY tired but that's the only thing i've noticed. i was really scared the 1st time but the nurses were awesome and for me it turned out to be nothing much at all. i hope you have an easy time with it!
36 year old male living in AZ.  Diagnosed with Crohns at age of 15.
Currently on 30 mg prednisone.  still taking Asacol.  Just had 3rd Remicade infusion 3 weeks ago
In the middle of a bad flare now for over a year...lost almost 30 lbs. -- gained most of it back now.


Sniper
Veteran Member


Date Joined Feb 2004
Total Posts : 6518
   Posted 7/12/2010 8:58 PM (GMT -7)   
TG, should be no big deal. Prob. start the IV in your hand so you may want to have them use the one you dont use as much. Bring something to read or do what I do, take a nap. Lap top will be fine but they dont want you moving the IV hand a lot. Nurse gives me Claratin pill, no benadryl because it does make you sleepy and I have a long drive after. I usually feel a little tired the next day but not bad. I've been on it for 3 years now and it really has helped. Hope it does well for you too..
If we would read the secret history of our enemies,we would find in each mans life sorrow and suffering enough to disarm all hostility.


pimfram
Veteran Member


Date Joined May 2009
Total Posts : 506
   Posted 7/12/2010 11:24 PM (GMT -7)   
It's really a pretty simple process. Get premeds, if your doctor suggested them; if Benadryl is prescribed, you may only want to take one pill, since it's not really safe to drive when you're too tired. Wait for nurse to put in IV, and start saline. Then, when the Remi is ready, they put that in. I usually take a nap while listening to my iPod, or watching the TV. I never had any problems going to work after my infusion, you shouldn't have much of a problem.

One more thing - it's a good idea to drink a lot of water before, so your veins are easy to find.
Diagnosed with CD July 2007
Currently on Remicade, Imuran, probiotics, folic acid, multivitamin.
Resection December 2009

Amor fati - Nietzsche

Post Edited (pimfram) : 7/13/2010 12:32:29 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:52 PM (GMT -7)
There are a total of 2,731,951 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
274 Guest(s), 2 Registered Member(s) are currently online.  Details
NewspaperLover, Fairwind


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer